Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cardboardbear

My least favorite accutane side effect

Within the first few weeks of beginning accutane I started noticing that after I'd shower there'd be hair in my hands. It was pretty moderate and I thought at first I might just be paranoid. I'm a little more than a week now into my second month, and I KNOW it's not just paranoia. I'm losing a significant amount of hair and my head is really looking thin. I'm taking 80 mg/day and then 800 IU of vitamin E. I'm also using a moisturizing shampoo, but that's not the problem because I've used different brands since I started noticing a problem.

Is there ANYTHING I can do to stop my hair from falling out. I was trying to get rid of the acne problem, but at 18 I'm a little young to be bald.

Share this post


Link to post
Share on other sites

Within the first few weeks of beginning accutane I started noticing that after I'd shower there'd be hair in my hands. It was pretty moderate and I thought at first I might just be paranoid. I'm a little more than a week now into my second month, and I KNOW it's not just paranoia. I'm losing a significant amount of hair and my head is really looking thin. I'm taking 80 mg/day and then 800 IU of vitamin E. I'm also using a moisturizing shampoo, but that's not the problem because I've used different brands since I started noticing a problem.

Is there ANYTHING I can do to stop my hair from falling out. I was trying to get rid of the acne problem, but at 18 I'm a little young to be bald.

im on accutane for a second time and my hair seems to be falling iout again. basically the only suggestion i have is to wash your hair less often...like when you shower dont always shampoo/condition your hair, maybe every other day or so. i say this because hair seems to fall out more when you mess with it...like shampoo it or put gel in it to style it.

remember though...its a temp thing. it will grow back eventually.

Share this post


Link to post
Share on other sites

im on accutane for a second time and my hair seems to be falling iout again. basically the only suggestion i have is to wash your hair less often...like when you shower dont always shampoo/condition your hair, maybe every other day or so. i say this because hair seems to fall out more when you mess with it...like shampoo it or put gel in it to style it.

I don't know if washing your hair less will prvent it from falling out. From personal experience, one tends to generate bacteria in the scalp from less shampooing and this causes hair to fall out. Everyone I know who has problems with hair falling out, either use too much grooming products, don't wash their hair often or have poor hair hygiene.

Share this post


Link to post
Share on other sites

When you wash it, let it air dry. DON'T cover your head(hats/towels) while your hair is still damped. BC that makes it easier for hair to fall out. If you put in any hair products, don't let it touch your scalp.

If your scalp is oily, it needs to be washed everyday. Well, for me at least. :shifty:

Eat lots of food that contain iron. Like liver(although I hate it, ew), beans, & spinach.

If there's a near Walmart around your area, get "Hair" supplements. I take those, and my hair grows fast and even looks thicker & I have thin hair.

I'm not on Accutane, so i'm not sure if you can take those pills at the same time you're on Accutane. But check with the ingredients and see if you can. The pills are very cheap. Like 5 bucks a bottle or less. I highly recommend those pills.

Oh, & from what i've been reading around the hair fall on Tane is temporary. So I wouldn't worry much. Good luck.

Forgot to add: A good shampoo too is the Horse/Mane shampoo. You can get that at any drug store. Makes it grow faster.

Share this post


Link to post
Share on other sites

When you wash it, let it air dry. DON'T cover your head(hats/towels) while your hair is still damped. BC that makes it easier for hair to fall out. If you put in any hair products, don't let it touch your scalp.

If your scalp is oily, it needs to be washed everyday. Well, for me at least. :shifty:

Eat lots of food that contain iron. Like liver(although I hate it, ew), beans, & spinach.

If there's a near Walmart around your area, get "Hair" supplements. I take those, and my hair grows fast and even looks thicker & I have thin hair.

I'm not on Accutane, so i'm not sure if you can take those pills at the same time you're on Accutane. But check with the ingredients and see if you can. The pills are very cheap. Like 5 bucks a bottle or less. I highly recommend those pills.

Oh, & from what i've been reading around the hair fall on Tane is temporary. So I wouldn't worry much. Good luck.

Forgot to add: A good shampoo too is the Horse/Mane shampoo. You can get that at any drug store. Makes it grow faster.

You shouldn't eat liver while on Accutane. It's very high in vitamin A.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×